Checkpoint Inhibition and Cardiotoxicity: Cause for Concern?

Source: Medscape Pharmacist, January 2019

An extensive analysis of a World Health Organization (WHO) global database has identified myocarditis, pericardial diseases, cardiac arrhythmias, and vasculitis as significant immune-related cardiac toxicities associated with the use of immune checkpoint inhibitors (ICIs) in routine clinical practice.

These cardiotoxicities were seen more often in men than women. Pericardial diseases were more common in patients with lung cancer (56%), whereas myocarditis (41%) and vasculitis (60%) were more common in patients with advanced melanoma. Death resulting from myocarditis, pericardial disease, and vasculitis was reported to occur in 50%, 21%, and 6% of patients, respectively. Importantly, many of these events occurred early in the course of treatment with ICIs.

The study, which was published online November 12 in Lancet Oncology, is an extension of earlier published correspondence, which was reported by Medscape Medical News.

read the original full article

2019 Events

Calculate your risk of getting melanoma Sunscreen calculator
Map of body for recording areas of skin causing you concern on your body Target Therapy Finder